MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-7-015
Medical Device Problem Codes Crack (1135); Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.Conclusion: review of these records confirms failure of the femoral component of a restoration modular femoral stem necessitating revision surgery.The root cause cannot be determined as insufficient information was available.It should be noted however, that he patients right hip had multiple previous operations including revision tha.During the revision of 2014 a trochanteric plate with cables was placed on the proximal femur.The reason for the fixation device is likely to be fracture or controlled proximal femoral osteotomy either of which could compromise proximal fixation of the femoral component.Assuming the stem was still well fixed distally the stress concentrate at the junction of fixed/nonfixed and repetitive load could lead to stem failure.
 
Event or Problem Description
Failed revision total hip.Patient was being watched for loose stem by surgeon and was planning on revision upon retirement.Due to stem failure revision was necessary at this time by a different surgeon.

Brand Name
MOD CON DIST STEM 15 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7602934
Report Number0002249697-2018-01815
Device Sequence Number19238475
Product Code LPH
UDI-Device Identifier04546540643735
UDI-Public04546540643735
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number6276-7-015
Device Lot NumberCAXR30XC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR